Texas, 2005

Flash Flood in Texas, September 11, 2005

September 11, 2005 · NWS EWX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 11, 5:51 AM CST, 39 minutes earlier.

Area forecast discussion, Sep 11, 5:51 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
651 AM CDT SUN SEP 11 2005

.DISCUSSION...
WET SEPTEMBER PATTERN FOR TODAY IS EFFICIENT FOR RAIN SYNTHESIS.
WEAK LOW ALOFT THAT MOVED FROM NE MEXICO TO EAST OF THE BIG BEND
CONTINUED MOVING NORTH AND IS GETTING ABSORBED BY WIND PATTERNS
ALOFT FROM WEST TEXAS AND NEW MEXICO...THAT WILL TAKE THIS ENERGY
NORTHWARD TONIGHT AND MONDAY. WARM AND MOIST ADVECTION IS EXPECTED TO
REMAIN OVER SOUTH CENTRALT TEXAS TODAY TO THE EVENING HOURS FROM
925 TO 700 HPA. THIS PATTERN ALONG WITH DAYTIME HEATING IS
UNSTABLE ENOUGH TO ALLOW SHOWERS OR THUNDERSTORMS TO CONTINUE
AND DEVELOP TODAY.  INCREASED POPS SLIGHTLY AND ADJUSTED DAYTIME
HIGHS SLIGHTLY.  ISSUED SPECIAL WEATHER STATEMENT FOR RAIN
LIKELY TODAY...WITH SHOWERS AND THUNDERSTORMS...AND LOCALLY
HEAVY RAIN POSSIBLE.

ON MONDAY A LOW AMPLTUDE FAST MOVING 500 TO 300 HPA TROF FROM NORTH
TEXAS TO THE GREAT PLAINS LEAVES WEAK TROUGH AT 500 HPA AND
SOUTHERLY SURFACE WINDS OVER S CNTRL TX. THIS WILL ALLOW CHANCES
FOR SHOWERS OR THUNDERSTORMS TO CONTINUE. AS LARGER SCALE 500 HPA
TROF MOVES TO PLAINS TUESDAY...MARGINALLY UNSTABLE CONDITIONS ARE
EXPECTED FURTHER SOUTH OVER SOUTH CNTRL TX...SO WILL SHOW SLIGHT
CHC OF SHOWERS TUESDAY. BY WEDNESDAY AND THURSDAY MORE STABLE
CONDITIONS SHOW UP AS WEAK HIGH ALOFT INCREASES. FAST MOVING 500
HPA TROF PASSING JUST NORTH OF AREA FRIDAY BODES WELL TO MENITON
SLIGHT CHANCE FOR SHOWERS NORTH PART OF SOUTH CENTRAL TEXAS. AS
THIS MOVES EAST OF THE AREA BY NEXT WEEKEND HIGH ALOFT INCREASES
ONCE AGAIN....SIGNALING DRY AND WARM MID SEP WEATHER
PATTERN...COMPARED TO THE WET EARLY TO MID SEP WEATHER PATTERN OF
THIS CURRENT WEEKEND.

&&

.UPDATED PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              87  73  90  74 /  80  40  40  20
AUSTIN BERGSTROM INTL AIRPORT  87  71  90  72 /  80  40  40  20
DEL RIO INTL AIRPORT           90  74  89  76 /  60  50  50  30
SAN ANTONIO INTL AIRPORT       86  72  88  74 /  80  50  50  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/06
Hazardous weather outlook, Sep 11, 4:57 AM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
557 AM CDT SUN SEP 11 2005

TXZ171>173-183>194-202>209-217>225-228-121100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
557 AM CDT SUN SEP 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

LOCALLY HEAVY RAINFALL IS POSSIBLE FROM SCATTERED SHOWERS AND
THUNDERSTORMS. HOWEVER, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CHANCE OF SHOWERS AND THUNDERSTORMS WILL DECREASE RAPIDLY AFTER
MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Sep 11, 5:30 AM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 AM CDT SUN SEP 11 2005

TXZ171>173-183>194-202>209-217>225-228-112300-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
630 AM CDT SUN SEP 11 2005

...RAIN LIKELY TODAY...

A WEAK LOW ALOFT JUST WEST OF THE AREA WILL MOVE NORTH TODAY...
BRINGING MORE MOIST...UNSTABLE CONDITIONS OVER SOUTH CENTRAL TEXAS
FROM THE SOUTH.  THIS PATTERN WILL MAKE RAIN LIKELY TODAY OVER
SOUTH CENTRAL TEXAS AND THE TEXAS HILL COUNTRY...WITH SHOWERS OR
THUNDERSTORMS.  RAIN WILL BE HEAVY AT TIMES.  ALTHOUGH THE GROUND
IS DRY FROM A LONG PERIOD OF LIMITED RAIN FOR MOST OF THE AREA...
LOCALLY HEAVY RAINS MAY CAUSE SOME FLOODING ON ROADS OR HIGHWAYS
AT LOW WATER CROSSINGS OR IN LOW LYING AREAS.

A CHANCE OF RAIN...SHOWERS AND THUNDERSTORMS IS EXPECTED AGAIN
ON MONDAY.  AFTER A SLIGHT CHANCE OF SHOWERS TUESDAY...DRY AND
WARM WEATHER IS EXPECTED WEDNESDAY AND THURSDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Medina

When
September 11, 6:30 AM CST to 8:00 AM CST
Where
Medina County, 10 mi N of D Hanis
Reported by
LAW ENFORCEMENT
Coordinates
29.183, -99.283

After showers and thunderstorms had dissipated near midnight, additional storms began to develop in the early morning hours across the central part of the county. This activity began to dissipate in the mid morning, after having produced between 1 and 2 inch rain totals across central Medina County. Maximum rainfall totals were 4 inches near D'Hanis, where soils were already saturated from the previous night's rainfall. FM1796 was closed again north of D'Hanis.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475858.